Alert archive / Michigan / Beach Hazards Statements in 2022
Beach Hazards Statement 11, NWS Gaylord, MI
NWS Gaylord, MI issued this beach hazards statement at Aug 30, 2022, 12:07 PM EDT for 6 counties in Michigan. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Aug 30, 2022, 12:07 PM EDT (16:07 UTC)
- Expired
- Aug 31, 2022, 6:00 PM EDT
- In force
- 30 hr
- Issued by
- NWS Gaylord, MI
Counties Benzie County, MI, Charlevoix County, MI, Emmet County, MI, Leelanau County, MI, Manistee County, MI, Presque Isle County, MI
The radar
The NCL Michigan radar (KAPX), 57 km from the middle of the area, began a volume at 16:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 4.1 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 926 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
160 WHUS43 KAPX 301607 CFWAPX Coastal Hazard Message National Weather Service Gaylord MI 1207 PM EDT Tue Aug 30 2022 MIZ018-020-025-031-099-310015- /O.NEW.KAPX.BH.S.0011.220830T1607Z-220831T2200Z/ Presque Isle-Leelanau-Benzie-Manistee-Charlevoix- 1207 PM EDT Tue Aug 30 2022 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH WEDNESDAY AFTERNOON... * WHAT...High waves and strong currents leading to dangerous swimming conditions expected. * WHERE...Presque Isle, Leelanau, Benzie, Manistee and Charlevoix Counties. * WHEN...Through Wednesday afternoon. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Please check with your local authorities on potential beach closures. && $$
3 follow-up statements
006 WHUS43 KAPX 310244 CFWAPX Coastal Hazard Message National Weather Service Gaylord MI 1044 PM EDT Tue Aug 30 2022 MIZ016-311045- /O.EXA.KAPX.BH.S.0011.000000T0000Z-220831T2200Z/ Emmet- 1044 PM EDT Tue Aug 30 2022 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH WEDNESDAY AFTERNOON... * WHAT...High waves and strong currents leading to dangerous swimming conditions expected. * WHERE...Emmet County. * WHEN...Through Wednesday afternoon. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Please check with your local authorities on potential beach closures. && $$ MIZ018-020-025-031-099-311045- /O.CON.KAPX.BH.S.0011.000000T0000Z-220831T2200Z/ Presque Isle-Leelanau-Benzie-Manistee-Charlevoix- 1044 PM EDT Tue Aug 30 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY AFTERNOON... * WHAT...High waves and strong currents leading to dangerous swimming conditions expected. * WHERE...Presque Isle, Leelanau, Benzie, Manistee and Charlevoix Counties. * WHEN...Through Wednesday afternoon. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Please check with your local authorities on potential beach closures. && $$
256 WHUS43 KAPX 310758 CFWAPX Coastal Hazard Message National Weather Service Gaylord MI 358 AM EDT Wed Aug 31 2022 MIZ016-018-020-025-031-099-311600- /O.CON.KAPX.BH.S.0011.000000T0000Z-220831T2200Z/ Emmet-Presque Isle-Leelanau-Benzie-Manistee-Charlevoix- 358 AM EDT Wed Aug 31 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS AFTERNOON... * WHAT...High waves and strong currents leading to dangerous swimming conditions expected. * WHERE...Emmet, Presque Isle, Leelanau, Benzie, Manistee and Charlevoix Counties. * WHEN...Through Wednesday afternoon. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Please check with your local authorities on potential beach closures. && $$
374 WHUS43 KAPX 311957 CFWAPX Coastal Hazard Message National Weather Service Gaylord MI 357 PM EDT Wed Aug 31 2022 MIZ016-018-020-025-031-099-312200- /O.CON.KAPX.BH.S.0011.000000T0000Z-220831T2200Z/ Emmet-Presque Isle-Leelanau-Benzie-Manistee-Charlevoix- 357 PM EDT Wed Aug 31 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...High waves and strong currents leading to dangerous swimming conditions expected. * WHERE...Emmet, Presque Isle, Leelanau, Benzie, Manistee and Charlevoix Counties. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Please check with your local authorities on potential beach closures. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this beach hazards statement went out at Aug 30, 7:20 AM EDT, 4 hours 47 minutes earlier.
Area forecast discussion, Aug 30, 7:20 AM EDT, 4 hours 47 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
720 AM EDT Tue Aug 30 2022
.NEAR TERM...(Today through Tonight)
Issued at 313 AM EDT Tue Aug 30 2022
...Isolated to Scattered Showers and Thunderstorms Today...
High Impact Weather Potential...Thunderstorms are possible this
afternoon, but not expected to be severe.
Pattern Synopsis/Forecast/Concerns...Looking at the current obs, the
cold front is into about half of E Upper and is not quite to I-75 in
N Lower. The progression of this front will determine the amount of
showers and thunderstorms by the afternoon. The GFS has the best
instability in NE Lower between 15z/Tue and 18z/Tue, as does the
ECMWF. So the main time for the precipitation will be sometime this
morning when more showers begin to develop along the front, and this
afternoon as the exit NE Lower by 21z/Tue. Tonight, high pressure
begins to build into the region, but this system is looking more
early fall-ish, with a tight pressure gradient, and some cooler,
drier air pushing in, which would make things breezier going into
the night. The truly chilly air looks to remain north of Lake
&&
.SHORT TERM...(Wednesday through Thursday)
Issued at 313 AM EDT Tue Aug 30 2022
High Impact Weather Potential: Low
Pattern Synopsis:
Amplified troughing extending from Hudson Bay down to New England
will continue to pivot east towards the Atlantic through the middle
of the week. An embedded jet max punching over the northern Great
Lakes will support surface pressure falls along a secondary cold
front expected to swing from NW to SE across the region on
Wednesday. Subsidence on the backside of aforementioned troughing
will work to build surface high pressure across the Great Lakes and
Ohio Valley Wednesday night and Thursday.
Forecast Details:
Mainly quiet weather is expected across northern Michigan through
the short term period. Enhanced NW low-level flow will continue to
keep cooler weather in place with highs in the upper 60s and 70s,
along with wind gusts of 25-35 mph during the afternoon. While
forecast soundings display relatively steep lapse rates close to the
surface, insufficient moisture in place should preclude rain chances
Wednesday. Much weaker winds are anticipated Wednesday night after
the cold front passes and high pressure slides overhead. Mostly
clear skies and potentially calm winds should lead to efficient
radiational cooling Wednesday night. As the previous short term
forecaster mentioned, low temperatures dropping into the upper 30s
and low 40s will be possible across interior portions of northern
Michigan overnight -- and localized low-lying areas/microclimates
experiencing some frost is not entirely out of the question.
Otherwise, precip-free weather will continue on Thursday with highs
in the mid 70s underneath sunny skies.
.LONG TERM...(Thursday night through Monday)
Issued at 313 AM EDT Tue Aug 30 2022
High Impact Weather Potential: Low
Troughing will lift out of New England Thursday night as ridging
temporarily slides across the upper Great Lakes into Friday morning.
A compact shortwave looks to quickly progress from Saskatchewan to
Ontario by Friday afternoon, providing strong ascent aloft to
support a cyclone that is expected to trek across Hudson Bay heading
into the weekend. After partly sunny skies with highs in the low to
mid 80s on Friday, the next chance for rain and a few storms will
return Friday night into Saturday as an attendant cold front looks
to swing across the area. Surface high pressure is then expected to
build in behind this, bringing pleasant weather and cooler temps in
the 70s to northern Michigan through the weekend into early next
week.
&&
.AVIATION...(For the 12Z TAFS through 12Z Wednesday morning)
Issued at 705 AM EDT Tue Aug 30 2022
The cold front is almost off the Lake Huron shore, which has
turned our winds to the west for now. Another trough will move
through the region later today, which will produce scattered
showers and thunderstorms. However, the rain should be short lived
once the trough is through the Upper Great Lakes, which seems to
be by 21z. Otherwise, clouds from these features will produce MVFR
CIGs today as the rain moves through. High pressure will build
into the forecast area, during the evening, and begin to clear out
the region.
&&
.MARINE...
Issued at 313 AM EDT Tue Aug 30 2022
Today through Wednesday night...Today through most of Wednesday and
into the evening, there will be several times in which winds get to
small craft criteria, and probably waves as well. For today, the
winds are veering W-NW as the cold front moves into the Upper Great
Lakes. Winds increase during the afternoon as we get into a more
fall-ish pattern with a tight pressure gradient with the sfc high
building into the region. The small craft gusts will diminish a bit
for this evening, but then increase again overnight on all of the
Lakes, and continues into Wednesday. The winds begin to diminish
from West to East Wednesday evening with Lake Michigan falling below
small craft criteria by 03z/Thu, Whitefish Bay and the St. Mary's by
04z/Thu, and Lake Huron by 06z/Thu. Winds are expected to be
variable at 10 knots or less by 09z/Thu.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY until 2 AM EDT Thursday for LHZ345>349.
LM...SMALL CRAFT ADVISORY until 10 PM EDT Wednesday for LMZ323-341-
342-344>346.
LS...SMALL CRAFT ADVISORY until 11 PM EDT Wednesday for LSZ321-322.
&&
NEAR TERM...JSL
SHORT TERM...DJC
LONG TERM...DJC
AVIATION...JSL
MARINE...JSLHazardous weather outlook, Aug 30, 3:38 AM EDT, 8 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 338 AM EDT Tue Aug 30 2022 MIZ016>018-020>036-041-042-086>088-095>099-310745- Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- 338 AM EDT Tue Aug 30 2022 This hazardous weather outlook is for Eastern Upper Michigan and Northern Lower Michigan. .DAY ONE...Today and tonight. There is a chance for thunderstorms this afternoon. Severe weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today. Spotters are encouraged to report any significant weather and rainfall amounts to the National Weather Service. Reports may be made one of three ways: Online: weather.gov/gaylord Facebook: facebook.com/nwsgaylord Twitter: twitter.com/nwsgaylord LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-310745- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 338 AM EDT Tue Aug 30 2022 This hazardous weather outlook is for the northern Michigan nearshore waters of Lake Huron, Lake Michigan and Lake Superior. .DAY ONE...Today and tonight. There is a chance for thunderstorms this afternoon. Severe weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today.
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 3:20 AM EDT | Small Craft Advisory | APX | 48 hr |
Nearby
Beach Hazards Statements in Michigan, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.